I'm not feeling good about all this medication right now

Before I was on medication,

I was not super stable, but things were pretty predictable.

To keep things from getting super weird, I got stoned, a lot.

Now, I’m on almost no weed, have been on the Abilify shot three months, now am on Zoloft and Xanex.

My auditory/visual hallucinations are noticeably reduced, but still not gone enough,

The Abilify has made my anxiety so bad that I’ve started some weird OCD routines I haven’t done in YEARS.

Saying phrases, touching things, covering my ears to block out internal voices.

Despite this, my husband still thinks I’m doing better. He says I look less “haunted”.

I don’t think I’m better off now than I was four months ago before I started treatment.

Its very confusing because I want to see this through, but I’m miserable,

Which is also new.

Is three months long enough to call it with Abilify and maybe switch medications?

Should I be just tacking on new medications to combat side effects of APs?

I’m worried about the effects these medications are having on my body and starting to lose faith in the whole establishment.

I want to go back, but I don’t want to disappoint my husband.

2 Likes

If you are no longer smoking weed, it is a very good thing.

What about Zoloft? It takes some time to work if you just started that.

Maybe you are on a high dose of injection? I was on 15 mg a month. It worked for me but I don’t like Abilify.
Have you considered Geodon? I love it. I don’t think I will ever switch to another.

So why are you miserable? because of the anxiety?

3 Likes

Yes,

The anxiety and OCD type symptoms are making me miserable.

And I honestly don’t see the benefit to not smoking weed.

My injection is the 300mg one, but it was reduced this month from the 400mg.

Maybe the Zoloft will help, but I’m getting very skeptical of treating medication side effects with more medication,

Seems like a never ending loop.

3 Likes

I’m on a ton of medication. A lot of it to counteract side effects. I don’t mind.

2 Likes

In the end, you know yourself the best. Maybe you can keep a diary, so you can track what is changing day to day for this month before making a decision.

Me personally, I can not function without medication. It is impossible for me.

Talk to your doctor I guess. :woman_shrugging:

I don’t smoke weed but I like to be 100% sane and myself so I can not tolerate drowsiness. Not sure how it works for you.

You really don’t have to do anything you don’t want to. Your husband will understand.

3 Likes

I think three months is long enough to say you gave a particular med a fair shot, as long as you got every dose on schedule. Talking to your doctor again would be my next move, in your shoes. Quite frankly, it would be a miracle if the first med you tried was the right one for you.

2 Likes

if the abilify is causing you that much anxiety i would definitely try to talk to a doctor about switching to another ap. mayhaps its the dopamine agonism of abilify causing it, most antipsychotics dont have that so maybe they wouldnt cause you anxiety like this.
treating side effects with more medicine can be a slippery slope but i definitely think antidepressants are less prone to side effects than antipsychotics so hopefully you wont develop any side effects from the zoloft and it will purely help you. i know i never had any real side effects from ssri’s other than some weird body tingles from prozac. as far as the weed goes, ive never smoked it, if you can objectively say it helps you then i understand where you’re coming from though

1 Like

I don’t blame you for hating abilify. I hate it too. 3 months is a fair trial. It sounds like your main issue is anxiety though.

I’m stuck with it as it’s the only thing that really worked.

Tell your doctor you want to try another AP. Rexulti maybe. That’s at least what I want to try next.

There’s no point in being in distress all the time.

2 Likes

Thank you,

I agree.

Three months is enough, its time to try something else.

1 Like

If anxiety is a long-standing issue for you then I’d recommend 20 minutes of deep breathing daily for 4 months. Worked a treat for me.

1 Like

I struggled on Abilify for about 1.5 years before it started to actually work in conjunction with Zoloft. Just giving my situation as a counterbalance to going off it. It took a while to stabilize on Abilify AND to combat the negative symptoms with Zoloft (depression).

Hoping you find relief soon, @anon54386108!

1 Like

You sound miserable maybe discuss going on a different Ap with your doctor??

1 Like

I so wanted abilify to work for me. I was attracted to it because early days it was supposed to be less weight gain than the old zyprexa. I was on it just under 2 years. That is how much a go I gave it. I too struggled with things and it took a while to get to a place where I was just too frustrated. Put me back on zyprexa I said to my psydoc and been happy ever since.

No. It’s not too late to change. Have a chat to your doc. Better to go for change than suffer!

2 Likes

This topic was automatically closed 90 days after the last reply. New replies are no longer allowed.